Small fiber neuropathy

Has anyone suffered from this? I posted a few weeks ago about the cramp like feelings from my elbows to the fingertips and the same from my knees to toes. I thought it might be the Leflunomide I was put on in November but rheumy says no and this has been suggested. I go to hospital on the first of April to discuss this but any help would be great. Thanks

5 Replies

oldestnewest
  • Hi kate i felt that feeling many times. It was last year. Now i still feel some times spcially when there is a weather changes. My doctor says is the aps affects to neurology system . The symptoms ara similar transversal mielitys but they made me a Resonance Magnetic and there was no demyelination. I improve alot doing rehabilitation on water and with corticoids.

    but some days i can feel like needles, cramps and twitching, muscular stiffness.

    i am with heparine plus aspirin for ever and i improve my migrains but the neuropathy doesnt disappear and it looks is lower.

    Sorry my english i am from spain.

  • Yes I have been diagnosed with this - in fact until recently it has been the bane of my life. But now, after three years of it seemingly progressing to include all of my legs and arms 24/7 - and after all tests, including lumbar puncture, MRI, nerve conduction and serum bloods were found normal - I am realising that I'm just getting used to managing the sensations which used to so distress me.

    I have a diagnosis of RA and Hypothyroidism with idiopathic small fiber neuropathy - but am also very drug intolerant. I have more or less decided that this symptom is a consequence of medications I've tried to date. I was on Methotrexate for two years, Sulfasalazine for 3 weeks (serious reaction) and Hydroxichloraquine for 18 months. The timing of my SFN fits most with the Hydroxy and recently someone posted on the RA HU that this drug can cause severe neuropathy, occasionally leading to total paralysis - which I wasn't aware of - but presumably the SFN could be lasting a long time if this is the case? This could just be hearsay I might add but apparantly came from the man who invented anti-tnf drugs.

    I know Leflunomide can cause this symptom too so not sure why your consultant is so dismissive of this idea - but I suppose they are always wanting people to stick with medication because the risks of the disease outweigh the risk of drugs - and are consequently not always prepared to acknowledge the less common side effects of the drugs they put us on?

    Presently I take B12 tablets one a day, AdCalD3 and Levothyroxine 100mcg - and I spray my arms and legs with Magnesium oil after my shower - or have a soak in Epsom salts. I am just recovering after severe withdrawal side effects from the latest symptom treating drug, Duloxetine. I have decided not to take anymore drugs unless I know what I'm taking them for and have a fuller picture of how they might affect me and what they might be like to get off too.

  • Hello I had 2 cortisone injections in my bottom either side the Rhumie said I would proberly get cramp for a couple of weeks x

  • OMG I have exactly the same problem which has recently started after 22 years of lupus. My consultant sent me for nerve conduction tests which indicated carpal tunnel, but that must be rubbish as it starts from my elbow and is also in my feet. The have me wrist splints to wear at night which help, bit only at night.

    I'm going to consult my GP.

  • I had similar sensations when I was very tense. Now that I am back in my own home, I have not had these sensations. I was not on Leflunomide. There was some suggestion it had to do with narrowing of the spinal canal and some suggestion that neuropathy had set in. If there is any set of relaxation exercises or movements you can do, I would suggest trying.

You may also like...